change of bispoprolol dosage - any thoughts? - AF Association

AF Association
19,738 members24,125 posts

change of bispoprolol dosage - any thoughts?

fatwelshbuddha
fatwelshbuddha

In addition to my other post re anti-coagulants, the other matter I discussed with my GP was the bisoporolol prescription. since my cardioversion in March I have been in NSR with no AF episodes. I wanted to see if I really needed to stay on a beta-blocker as "technically" it's not needed if my HR and sinus rhythm is back to normal. I'm also finding bisoprolol is making me wheezy when exercising, and that combined with it restricting my HR is preventing me exercising as hard or as long as I would like.

rather than switching to something like nebivolol, he suggested dropping the dose of bisoprolol to 1.25mg from 2.5mg once a day. he thinks that if I don't develop any AF type episodes on this, then he would recommend stopping the beta blocker altogether; if I do develop AF issues then he'd keep the BB but switch to one that causes less wheeziness. so for the next 6 weeks I'm on a 1.25mg regime.

any experience of this out there, or any comments?

16 Replies
oldestnewest

I started on 2.5mg Bisoprolol which was reduced to 1.25mg after a few months. It was an improvement but I was still breathless and fatigued on the lower dose, once my body got used to it. I cannot comment on AF symptoms as I also take Flecainide which controls them.

My GP changed me to Nebivolol 2.5mg seven months ago and the difference in breathing and stamina is profound - even my ectopics are blunted and less invasive.

thanks for that

yep, started on 12.5mg when in fast AF, reduced to 7.5mg after cardioversion.

Reduced to 5,2.5,1.25,0 following ablation.

Feel so much better without bisoprolol in my life

thanks Mike - I hope to get rid of it as well. I assume you're still on an anti-coagulant?

Not at the moment, my score is 1, so not taking anything at the moment

Hi!

Bisoprolol as a daily dose did not suit me at all,even 1.25 affected me...tired,heavy legs,blah blah...but as a pill in pocket...5 mg great...when I go into flutter...heart races...bis o calms it down. Didn't help AFib,as I don't get fast Episodes.. Xx

It is the safest way to reduce bisoprolol gradually. Hopefully you will go to none after the six weeks.

fnigers corssed

I wish they would reduce mine I am on 10mg a day post CV I feel worse now than before my CV I am in NSR no AF episodes but they won’t reduce it I only had my CV last week so I hope they do it soon as it’s getting me down

I would think it’s a bit early to consider reducing the dose as you only had the CV last week. it takes some time to see if the AF has gone

Thank you for that the problem I have is no consistency between drs I get told different things by them all so I am very confused I am new to all this

Hi, I had an ablation just over 3 years ago which left me in a poor state, told it was a success but sadly it wasn't, I had severe breathing difficulties thereafter and my heart rate would drop and I would have 'white outs' which apparently is pre passing out so a pacemaker was fitted which changed my life around completely, however whilst it kept my heart rate at 60 bpm it couldn't control the A/F for that I take Disopyramide and Bisoporal, the dose of the latter 5mg per day. This has now been for 3 years so I decided to try and lower the dose of Bisoporal myself as I do not like my drug dependancy and this I did about 3 months ago, from 5mg to 2.5mg, and all has been well, I did ofcourse inform my doctor accordingly. If this continues for another 3 months then I shall try 1.25 mg and see how I get on with that. I am also looking to reducing the Bisopyramide from twice a day to once a day but taking my time over this. I would add that I shall not hesitate to revert back should I experience any problems but so far so good.

Even 1.25mg put mectobsleep in 40 minutes and felt lousy when I eventually woke upn. Horrible.

hi there,

My gp did exactly this with me just a few months ago and sadly my 'episodes' increased to more than one a day. It wasn't any better than the side effects in fact was exhausting being almost constantly in af, so be careful. It's all fine saying listen to the doc's advice but also remember to listen to your body......we are all different I know but it's an experience I don't intend trying again and will as they say....keep taking the tablets!!

stay well,

Blue :-)

I've not had any AF episodes since the cardioversion while on 2.5mg bisoprolol so switching to 1.25mg will assess whether I develop any and if so hint that the underlying AF is still there - if none at all, then we'll look at removing it altogether

Hi. I had my last and 3rd ablation aug 30 2017. Been great since. So the ep said reduce bisoprolol from 2.5 to 1.25. ( taking the 1.25 in the morning) that didn’t work I started having high hr . So I decided to take half of the 1.25 in the morning and half in the eve. Big difference for me. Positive difference. I am on top of the world now. Marney

You may also like...